Alert archive / Massachusetts / Special Marine Warnings in 2002

Special Marine Warning 13, NWS Boston/Norton, MA

May 31, 2002

NWS Boston/Norton, MA issued this special marine warning at May 31, 2002, 9:11 PM EDT. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 31, 2002, 9:11 PM EDT (01:11 UTC)
Expired
May 31, 2002, 10:15 PM EDT
In force
64 min
Issued by
NWS Boston/Norton, MA
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special marine warning went out at May 31, 7:55 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, May 31, 7:55 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
755 PM EDT FRI MAY 31 2002

WILL UPDATE ZONE PACKAGE AT 8 PM TO REMOVE SVR TSTM WATCH.  RADAR
SHOWING SHOWERS AND TSTMS SOUTH AND EAST OF A LWM TO ORH TO BDL
LINE.  SHOULD MOVE OFF CAPE COD AND ISLANDS BY MIDNIGHT.

FRANKLIN

PREVIOUS DISC...

TSRA FROM NH AND VT SOUTHWEST INTO CENTRAL PA MOVING INTO SOUTHERN
NEW ENGLAND LATE THIS AFTERNOON AND EARLY EVENING.  SVR TSTM WATCH
IN EFFECT FOR NWRN TWO-THIRDS OF FA UNTIL 01/00Z.  WILL INCLUDE
ENHANCED WORDING IN ZONES FOR DAMAGING WINDS AND LARGE HAIL THIS
EVENING.

CYCLONIC FLOW...STEEP LAPSE RATES...AND INSTABILITY WILL BRING MORE
LOW-TOPPED CONVECTION SATURDAY AFTERNOON AND EARLY EVENING MAINLY
NORTH OF MASS PIKE.  MAY BE ACCOMPANIED BY SMALL HAIL.

DRY WEATHER SUNDAY.  FRONT STATIONARY SOUTH OF NEW ENGLAND MONDAY
THROUGH WEDNESDAY WITH WEAK AREAS OF LOW PRES MOVING EAST TO WEST
ALONG IT.

SCA NORTH OF PYM FOR SW WINDS THIS EVENING AND WEST TO NW FLOW LATE
TONIGHT AND EARLY SAT.  SEAS ALONG SOUTH COAST NEAR 5 FT SO WILL
INCLUDE SCA FOR SEAS SOUTHERN LOCATIONS.

.BOX...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SCA CC BAY...BOS HAR...MERRIMACK TO PLYMOUTH.
         SCA FOR SEAS MONTAUK TO ACK...AND ACK TO PVC.

FRANKLIN

In the hours before

Special weather statement, May 31, 4:54 PM EDT, 4 hours 17 minutes before
CTZ004-MAZ004>007-012>015-NHZ011-RIZ001-002-010100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
454 PM EDT FRI MAY 31 2002

A LINE OF THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE REGION FROM
WESTERN MASSACHUSETTS...SOUTHWEST NEW HAMPSHIRE AND NORTHERN
CONNECTICUT THROUGH EARLY TONIGHT.  SOME OF THESE STORMS HAVE THE
POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL.

THE STORMS ARE ALONG THE LEADING EDGE OF A COLD FRONT THAT WILL PASS
THROUGH THE REGION BY MIDNIGHT...BRINGING AN END TO THE SHOWERS AND
THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY
EVENING FOR NORTHERN CONNECTICUT...CENTRAL AND MOST OF EASTERN
MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE RADIO OR
TELEVISION STATION FOR THE LATEST INFORMATION ON THIS SEVERE WEATHER
SITUATION.

VALLIER-TALBOT
Special weather statement, May 31, 6:11 PM EDT, 3 hours before
CTZ002-MAZ002-003-008>011-NHZ011-312330-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
611 PM EDT FRI MAY 31 2002

ANOTHER ROUND OF STRONG THUNDERSTORMS WAS MOVING INTO SOUTHERN
VERMONT...WESTERN MASSACHUSETTS AND NORTHWEST CONNECTICUT AT 6 PM.
THIS LINE WILL MOVE EAST INTO CHESHIRE...FRANKLIN...HAMPSHIRE...
HAMPDEN AND HARTFORD COUNTIES AFTER 6:30 PM.  MORE DAMAGING WINDS
AND LARGE HAIL ARE POSSIBLE WITH THIS LINE OF STORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY
EVENING FOR NORTHERN CONNECTICUT...CENTRAL AND MOST OF EASTERN
MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE RADIO OR
TELEVISION STATION FOR THE LATEST INFORMATION ON THIS SEVERE WEATHER
SITUATION.

VALLIER-TALBOT
Special weather statement, May 31, 6:44 PM EDT, 2 hours 27 minutes before
MAZ013-015>024-RIZ003>007-010045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
644 PM EDT FRI MAY 31 2002

A LINE OF STRONG THUNDERSTORMS WILL MOVE INTO EAST COASTAL AND
SOUTHEASTERN MASSACHUSETTS TO CENTRAL AND SOUTHERN RHODE ISLAND BY 7
PM.  SOME OF THESE STORMS HAVE HAD A HISTORY OF DAMAGING WINDS...
LARGE HAIL AND HEAVY RAINFALL THAT CAUSED LOCALIZED FLOODING.

AS THE STORMS APPROACH THE SOUTH SHORE OF MASSACHUSETTS AS WELL AS
THE SOUTH COAST...CAPE COD AND THE ISLANDS LATER THIS EVENING...THEY
WILL TEND TO DECREASE IN INTENSITY.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE RADIO OR
TELEVISION STATION FOR THE LATEST INFORMATION ON THIS SEVERE WEATHER
SITUATION.

VALLIER-TALBOT
Special weather statement, May 31, 7:07 PM EDT, 2 hours 4 minutes before
MAZ004>007-012-014-NHZ012-010000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
707 PM EDT FRI MAY 31 2002

ANOTHER ROUND OF STRONG THUNDERSTORMS WAS MOVING THROUGH WESTERN
HILLSBOROUGH AND NORTHERN WORCESTER COUNTY AT 7 PM.  THIS LINE WILL
CONTINUE TO MOVE ACROSS SOUTHERN NEW HAMPSHIRE AND THE MERRIMACK
RIVER VALLEY TO CENTRAL MASSACHUSETTS THROUGH 8 PM.  MORE DAMAGING
WINDS AND LARGE HAIL ARE POSSIBLE WITH THIS LINE OF STORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM EDT FOR
CENTRAL AND MOST OF EASTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE RADIO OR
TELEVISION STATION FOR THE LATEST INFORMATION ON THIS SEVERE WEATHER
SITUATION.

VALLIER-TALBOT
Special weather statement, May 31, 8:00 PM EDT, 1 hour 11 minutes before
MAZ013>024-RIZ001>007-010100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
800 PM EDT FRI MAY 31 2002

ANOTHER ROUND OF STRONG THUNDERSTORMS WAS MOVING THROUGH THE
MERRIMACK RIVER VALLEY TO EASTERN WORCESTER AND WESTERN PROVIDENCE
COUNTIES AT 7:55 PM.  THESE STORMS WILL MOVE INTO SOUTHEASTERN
MASSACHUSETTS AND RHODE ISLAND FROM 8 TO 10 PM.  SOME OF THE STORMS
HAVE HAD A HISTORY OF DAMAGING WINDS AND LARGE HAIL...AS WELL AS
VERY HEAVY DOWNPOURS WHICH CAUSED LOCALIZED FLOODING.

AS THIS NEXT LINE OF THUNDERSTORMS MOVES TOWARD THE COAST...THEY
WILL TEND TO DECREASE IN INTENSITY.

PLEASE STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE RADIO OR
TELEVISION STATION FOR THE LATEST INFORMATION ON THIS SEVERE WEATHER
SITUATION.

VALLIER-TALBOT
Local storm report, May 31, 8:29 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON, MA
829 PM EDT FRI MAY 31 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0400 PM    WALPOLE                   NH   WIND DAMAGE
05/31/02   CHESHIRE                       TREES AND WIRES DOWN.
                                          REPORTED BY AMATEUR RADIO

0405 PM    GILSUM                    NH   WIND DAMAGE
05/31/02   CHESHIRE                       TREES AND WIRES DOWN.
                                          REPORTED BY AMATEUR RADIO

0410 PM    ALSTEAD                   NH   WIND DAMAGE
05/31/02   CHESHIRE                       TREES AND WIRES DOWN.
                                          REPORTED BY AMATEUR RADIO

0410 PM    SULLIVAN                  NH   WIND DAMAGE
05/31/02   CHESHIRE                       TREES AND WIRES DOWN.
                                          REPORTED BY AMATEUR RADIO

0435 PM    JAFFREY                   NH   .75 INCH HAIL
05/31/02   CHESHIRE

0440 PM    SOUTH WINDSOR             CT   .75 INCH HAIL
05/31/02   HARTFORD                       REPORTED BY SKYWARN SPOTTER

0440 PM    JAFFREY ARPT              NH   1.00 INCH HAIL
05/31/02   CHESHIRE

0445 PM    BERNARDSTON               MA   WIND DAMAGE
05/31/02   FRANKLIN                       WIRES DOWN. REPORTED BY
                                          AMATEUR RADIO

0445 PM    GREENFIELD                MA   WIND DAMAGE
05/31/02   FRANKLIN                       18-INCH DIAMETER TREES
                                          DOWN. REPORTED BY SKYWARN
                                          SPOTTER

0450 PM    MANCHESTER                NH   WIND DAMAGE
05/31/02   HILLSBOROUGH                   SMALL TREE AND LARGE
                                          BRANCHES DOWN. REPORTED BY
                                          AMATEUR RADIO

0500 PM    SPRINGFIELD               MA   WIND DAMAGE
05/31/02   HAMPDEN                        WIRES DOWN. REPORTED BY
                                          AMATEUR RADIO

0505 PM    NORTHAMPTON               MA   WIND DAMAGE
05/31/02   HAMPSHIRE                      NUMEROUS TREES DOWN.
                                          REPORTED BY SKYWARN SPOTTER

0510 PM    BEDFORD                   NH   .75 INCH HAIL
05/31/02   HILLSBOROUGH                   REPORTED BY AMATEUR RADIO

0515 PM    HADLEY                    MA   WIND DAMAGE
05/31/02   HAMPSHIRE                      LARGE TREES DOWN. REPORTED
                                          BY AMATEUR RADIO

0525 PM    PELHAM                    MA   WIND DAMAGE
05/31/02   HAMPSHIRE                      TREES AND WIRES DOWN.
                                          REPORTED BY AMATEUR RADIO

0535 PM    LITCHFIELD                NH   WIND DAMAGE
05/31/02   HILLSBOROUGH                   WIRES AND LARGE TREES
                                          DOWN. REPORTED BY AMATEUR
                                          RADIO

0535 PM    NASHUA                    NH   WIND DAMAGE
05/31/02   HILLSBOROUGH                   WIRES DOWN. REPORTED BY
                                          AMATEUR RADIO

0535 PM    WINCHENDON                MA   WIND DAMAGE
05/31/02   WORCESTER                      TREES DOWN. REPORTED BY
                                          AMATEUR RADIO

0540 PM    EASTHAMPTON               MA   WIND DAMAGE
05/31/02   HAMPSHIRE                      LARGE TREES DOWN. REPORTED
                                          BY AMATEUR RADIO

0545 PM    WILTON                    NH   WIND DAMAGE
05/31/02   HILLSBOROUGH                   LARGE TREES DOWN. REPORTED
                                          BY AMATEUR RADIO

0550 PM    BURLINGTON                CT   1.50 INCH HAIL
05/31/02   HARTFORD                       REPORTED BY SKYWARN SPOTTER

0558 PM    TOWNSEND                  MA   WIND DAMAGE
05/31/02   MIDDLESEX                      TREES AND WIRES DOWN.
                                          REPORTED BY AMATEUR RADIO

0559 PM    WINDSOR                   CT   WIND DAMAGE
05/31/02   HARTFORD                       TREES DOWN. REPORTED BY
                                          AMATEUR RADIO

0607 PM    AMESBURY                  MA   WIND DAMAGE
05/31/02   ESSEX                          TREES AND WIRES DOWN.
                                          REPORTED BY AMATEUR RADIO

0610 PM    HOLYOKE                   MA   WIND DAMAGE
05/31/02   HAMPDEN                        TREES DOWN. REPORTED BY
                                          AMATEUR RADIO

0610 PM    SALISBURY                 MA   WIND DAMAGE
05/31/02   ESSEX                          TREES AND WIRES DOWN.
                                          REPORTED BY SKYWARN SPOTTER

0612 PM    WEST HARTFORD             CT   1.00 INCH HAIL
05/31/02   HARTFORD                       REPORTED BY SKYWARN SPOTTER

0615 PM    VERNON                    CT   .75 INCH HAIL
05/31/02   TOLLAND                        REPORTED BY AMATEUR RADIO

0618 PM    STAFFORD SPGS             CT   61 MPH TSTM WIND GUST
05/31/02   TOLLAND                        REPORTED BY SKYWARN SPOTTER

0622 PM    TOLLAND                   CT   .75 INCH HAIL
05/31/02   TOLLAND                        REPORTED BY SKYWARN SPOTTER

0625 PM    MILFORD                   NH   WIND DAMAGE
05/31/02   HILLSBOROUGH                   LARGE TREES AND POLES
                                          DOWN. REPORTED BY AMATEUR
                                          RADIO

0625 PM    WINDSOR                   CT   WIND DAMAGE
05/31/02   HARTFORD                       LARGE TREES DOWN.

0650 PM    MERRIMACK                 NH   WIND DAMAGE
05/31/02   HILLSBOROUGH                   TREES AND WIRES DOWN.
                                          REPORTED BY AMATEUR RADIO

0700 PM    GARDNER                   MA   .75 INCH HAIL
05/31/02   WORCESTER

0705 PM    WILLIMANTIC               CT   .75 INCH HAIL
05/31/02   WINDHAM                        REPORTED BY SKYWARN SPOTTER

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 8:22 PM EDTSpecial Marine WarningBOX53 min
May 31, 8:22 PM EDTSpecial Marine WarningBOX21 hr
May 31, 9:11 PM EDTSpecial Marine WarningBOX21 hr
May 31, 9:11 PM EDTSpecial Marine WarningBOX64 min
May 31, 9:11 PM EDTSpecial Marine WarningBOX21 hr

Nearby

Special Marine Warnings in Massachusetts, 2002Every special marine warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.